Alert archive / Oklahoma / Red Flag Warnings in 2024

Red Flag Warning 13, NWS Norman, OK

October 27, 202429 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this red flag warning at Oct 27, 2024, 2:08 PM CDT for 29 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It took effect at Oct 28, 2024, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2024, 2:08 PM CDT (19:08 UTC)
In effect from
Oct 28, 2024, 12:00 PM CDT
Expired
Oct 28, 2024, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 32 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 127 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 28, 4:15 PM CDTNON-TSTM WND GST 585 Nnw Tonkawa, OKAWOS station KBKN Blackwell.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS84 KOUN 271908
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
208 PM CDT Sun Oct 27 2024

OKZ004>017-021>023-033>038-044-TXZ083-085-086-281100-
/O.UPG.KOUN.FW.A.0009.241028T1700Z-241029T0100Z/
/O.NEW.KOUN.FW.W.0013.241028T1700Z-241029T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Beckham-Washita-Caddo-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-
Wilbarger-Wichita-
208 PM CDT Sun Oct 27 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
STRONG WINDS, LOW HUMIDITY, HOT TEMPERATURES, AND DRY VEGETATION 
FOR NORTHERN, WESTERN, AND PARTS OF CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS...

The National Weather Service in Norman has issued a Red Flag
Warning for strong winds, low humidities, hot temperatures, and
dry vegetation, which is in effect from noon to 8 PM CDT Monday. 
The Fire Weather Watch is no longer in effect.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 91.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

OKZ018>020-024-027-281100-
/O.CON.KOUN.FW.A.0009.241028T1700Z-241029T0100Z/
Kingfisher-Logan-Payne-Canadian-Grady-
208 PM CDT Sun Oct 27 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS, HOT TEMPERATURES, AND DRY
VEGETATION FOR PARTS OF CENTRAL OKLAHOMA...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 28 percent.

* TEMPERATURES...Up to 89.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Elevated...1 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
763 
WWUS84 KOUN 280757
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
257 AM CDT Mon Oct 28 2024


OKZ018>020-024-027-281600-
/O.UPG.KOUN.FW.A.0009.241028T1700Z-241029T0100Z/
/O.EXA.KOUN.FW.W.0013.241028T1700Z-241029T0100Z/
Kingfisher-Logan-Payne-Canadian-Grady-
257 AM CDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY VEGETATION 
FOR NORTHERN, WESTERN, AND PARTS OF CENTRAL OKLAHOMA AND WESTERN 
NORTH TEXAS...

The National Weather Service in Norman has issued a Red Flag
Warning for strong winds, low humidities, and dry vegetation, 
which is in effect from noon to 8 PM CDT Monday. The Fire Weather 
Watch is no longer in effect.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Up to 90.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Elevated...1 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

OKZ004>017-021>023-033>038-044-TXZ083-085-086-281600-
/O.CON.KOUN.FW.W.0013.241028T1700Z-241029T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Beckham-Washita-Caddo-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-
Wilbarger-Wichita-
257 AM CDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, HOT TEMPERATURES,
AND DRY VEGETATION FOR NORTHERN, WESTERN, AND PARTS OF CENTRAL
OKLAHOMA AND WESTERN NORTH TEXAS...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 91.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
465 
WWUS84 KOUN 290059
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
759 PM CDT Mon Oct 28 2024

OKZ004>024-027-033>038-044-TXZ083-085-086-290200-
/O.EXP.KOUN.FW.W.0013.000000T0000Z-241029T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Cotton-Hardeman-Wilbarger-Wichita-
759 PM CDT Mon Oct 28 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

Although the south winds will remain gusty overnight, temperatures
are cooling and humidities will increase substantially. Red Flag
conditions are no longer expected.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 27, 12:45 PM CDT, 1 hour 23 minutes earlier. Its key messages:

  • Updated at 1227 PM CDT Sun Oct 27 2024
  • Windy conditions on Monday and Tuesday
  • Fire weather conditions return Monday (near critical) and Tuesday (elevated)
  • Severe storms possible Wednesday
  • Rain in the forecast during latter half of this week
Area forecast discussion, Oct 27, 12:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1245 PM CDT Sun Oct 27 2024

...New AVIATION...

.KEY MESSAGES...
Updated at 1227 PM CDT Sun Oct 27 2024

	- Windy conditions on Monday and Tuesday

 	- Fire weather conditions return Monday (near critical) and
      Tuesday (elevated)

	- Severe storms possible Wednesday

    - Rain in the forecast during latter half of this week

&&

.NEAR TERM...
(Today and tonight)
Issued at 253 AM CDT Sun Oct 27 2024

Warmer today with highs mainly in the 80s. South central Oklahoma
will see some stratus build in this morning, with most of it
clearing off by noon. Low chance for some brief patchy fog as well
right around dawn. Winds will be generally light and southerly.

As the pressure gradient starts to tighten, winds will actually
increase through the night tonight leading into a very windy Monday.
Lows will generally be in the 60s.

Day

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 253 AM CDT Sun Oct 27 2024

A strong pressure gradient will lead to near advisory level winds on
Monday. This combined with RH values in the 20s and 30s and ERCs in
the 80th-90th percentile will result in wind-driven elevated to near
critical fire weather conditions, primarily across northern,
western, and portions of central Oklahoma as well as adjacent north
Texas. Monday is forecast to be the hottest day this week with highs
in the mid 80s to low 90s. Some cirrus may help take the edge off
those temperatures.

Tuesday looks slightly windier yet, though higher RH values (as
southerly surface flow continues to bring in moisture) may provide
some mitigating effect on fire danger. The current forecast calls
for elevated RFTIs across mainly our western counties.

Day

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 253 AM CDT Sun Oct 27 2024

Rain chances are expected to return early Wednesday and continue
through the day and into late Wednesday night as a cold front moves
through the area ahead of an upper level trough. Most areas along
and east of I-35 have a medium to high probability (60-80%) of
getting appreciable (greater than 0.25 inches) rain, with south
central Oklahoma showing 50-60% chance getting over an inch. As you
move farther west, rain chances quickly dwindle. Additional rain
chances (40-60%) are expected Friday into the weekend under the
influence of southwest upper level flow and warm air advection.

Cooler temperatures will accompany this front and will continue
through the end of the week. Wednesday shows the most uncertainty
due to frontal timing producing a sharp temperature gradient. By
Thursday and continuing into the weekend we'll see more fall-like
60s and 70s for highs.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Sun Oct 27 2024

All of our terminals should remain under VFR conditions through
the forecast period. High pressure across the Eastern U.S. will
return southerly surface winds across our terminals up to 10 kts.
Surface winds back southeast after 00Z but start veering southerly
by 12Z with increasing wind speeds and gusts up to 25 kts by 15Z.
A strong low-level jet orientated south to north will be
increasing overnight after 06Z which may produce low-level wind
shear of 35-40 kts at level 020 over most of our terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  64  87  67 /   0   0   0   0
Hobart OK         83  63  89  65 /   0   0   0   0
Wichita Falls TX  86  65  90  67 /   0   0   0   0
Gage OK           81  60  92  61 /   0   0   0   0
Ponca City OK     79  62  89  68 /   0   0   0   0
Durant OK         82  64  87  66 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday afternoon through Monday evening
     for OKZ004>024-027-033>038-044.

TX...Fire Weather Watch from Monday afternoon through Monday evening
     for TXZ083-085-086.

&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...68
Hazardous weather outlook, Oct 27, 3:05 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
305 AM CDT Sun Oct 27 2024

OKZ004>048-050>052-TXZ083>090-280815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
305 AM CDT Sun Oct 27 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire weather...
Strong south winds, hot temperatures, and low humidity will create
elevated to near critical fire weather conditions on Monday and
Tuesday afternoons.

.Strong winds...
Strong south winds with gusts over 40 mph are expected both Monday
afternoon and Tuesday afternoons.

.Thunderstorms...
Thunderstorms will be possible across much of the area Wednesday and
Thursday followed by lesser chances on Friday and Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:02 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 23 more24 hr
Oct 27, 1:35 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more54 hr

Nearby

Red Flag Warnings in Oklahoma, 2024Red Flag Warnings in Texas, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.